| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 17(3); 2006 > Article
Journal of The Korean Society of Emergency Medicine 2006;17(3): 268-272.
Fatal Propanil Pesticide Poisoning Presenting with Methemoglobinemia
Seon Hee Woo, Byung Hak So, Kyoung Ho Choi, Kyu Nam Park, Won Jae Lee
Department of Emergency Medicine, College of Medicine, The Catholic University of Korea, Seoul, Korea. sohak@catholic.ac.kr
ABSTRACT
Acute propanil pesticide poisoning is rare and propanil is known to have a low toxicity. Propanil metabolite induces the conversion of Fe2+ in hemoglobin to Fe3+, forming methemoglobin. Patients with low metHb levels are asymptomatic, but severe methemoglobinemia produces headache, dizziness, decreased consciousness, convulsion, and death. Thus, delayed diagnosis in patients with severe methemoglobinemia can be lethal. We describe the case of a 60-year-old man who died of acute propanil pesticide poisoning. He presented with severe methemoglobinemia. Early methylene blue therapy is recommended for propanil pesticide poisoning patients with symptoms and signs of methemoglobinemia.
Key words: Propanil, Poisoning, Methemoglobinemia, Methylene blue
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,503
View
29
Download
Related article
A Case of Primary Mesenteric Venous Thrombosis Presenting with Acute Abdominal Pain  2005 February;16(1)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI